MAUDE Adverse Event Report: BECTON DICKINSON BD¿ NEXT GENERATION PATIENT / EXAM ROOM SHARPS COLLECTOR, 5.1L; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ NEXT GENERATION PATIENT / EXAM ROOM SHARPS COLLECTOR, 5.1L; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305517
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed and the franklin lakes fda registration number has been used for the manufacture report number.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd¿ next generation patient / exam room sharps collector, 5.1l were missing the lid.The following information was provided by the initial reporter, translated from japanese to english: the customer reported about missing the sliding lid.When checked before use, there was no sliding lid.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary 1 sample received and verified the customer reported complaint about missing the sliding lid.When checked before use, there was no sliding lid.According to the device history record review process, the result showed there were no issues reported as missing component (door) during the manufacturing process for the lot number reported (2277944).A review of the non-conformance material report was performed; the result showed there were no issues reported like missing component (door) for the same part number throughout the last twelve months.According with this investigation and evidence provided it can be seen the following: the internal door of the lid is not assembled.With the lot number 2277944, it can be confirmed this product was manufactured on 10/04/2022.Customer describes that when they checked before use, there was no sliding lid.Under this evidence, we can determine this issue as manufacturing related since this type of problem could be caused by operator omission during the assembly between the door and lid.For this reason, as part of containment actions an awareness and quality alert will be implemented to alert the personnel involved and help on the prevention of lack of components (door).Additionally, the current process was reviewed and confirmed that assembly between lid and door is performed manually and inspected visually per production department and a second inspection based on aql sampling plan is performed by quality department, this process has been confirmed as capable to detect this kind of issues (missing door), however, omission error within the process could happen.As part of this investigation, a review of customer complaint records was performed for this part number; according with the cc¿s records, there is no additional records received in the last twelve months reporting this issue, for this reason, this problem has been considered an isolated issue and no further investigation is required.As per the sample being received, an investigation could be performed, and a root cause could be determined as : omission error within the visual inspection.Containment action quality alert was posted to aware all the personnel involved in the lid manufacturing process.Conclusion based on this investigation, it was determined that this failure mode is related to the manufacturing process since the lack of door would be an omission error within the process.The current manufacturing process was reviewed and it was found as capable of detecting missing components such as doors, however, omission error could happen during visual inspection.Additionally, this is an isolated issue since there was no additional complaints received for the last twelve months for the same part number and issue.

Brand Name
BD¿ NEXT GENERATION PATIENT / EXAM ROOM SHARPS COLLECTOR, 5.1L
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17159518
Report Number2243072-2023-01049
Device Sequence Number7154686
Product Code FMI
UDI-Device Identifier00382903055173
UDI-Public(01)00382903055173
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305517
Device Catalogue Number305517
Device Lot Number2277944
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer07/13/2023
Initial Report FDA Received Date06/19/2023
Supplement Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown